Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 39, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 25, 2009, 3:48 PM EDT for Magoffin County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2009, 3:48 PM EDT (19:48 UTC)
- Expired
- Jun 25, 2009, 7:14 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 31 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 251948
FFWJKL
KYC153-252345-
/O.NEW.KJKL.FF.W.0039.090625T1948Z-090625T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
348 PM EDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 745 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF SALYERSVILLE...EMMA...MAGGARD...BLOOMINGTON...
BROWNLOW...CISCO AND COON.
FLASH FLOODING IS BEING CAUSED BY THUNDERSTORMS PRODUCING HEAVY RAIN
AND MOVING REPEATEDLY OVER THE SAME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3784 8304 3769 8294 3768 8295 3767 8293
3764 8292 3755 8291 3767 8313 3783 8316
$$
RAY2 follow-up statements
000
WGUS73 KJKL 252013
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT THU JUN 25 2009
KYC153-252345-
/O.CON.KJKL.FF.W.0039.000000T0000Z-090625T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-
413 PM EDT THU JUN 25 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
EASTERN MAGOFFIN COUNTY...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WONNIE...
TELLA...STRINGTOWN...PERLIE...MASON...MASHFORK...LICKSBURG...
LAKESVILLE...IVYTON...GULLETT...GIFFORD...ELSIE...CYRUS...COON...
BURNING FORK...BRADLEY...BLOOMINGTON...EMMA AND SALYERSVILLE.
RADAR ESTIMATES INDICATE THAT BETWEEN ONE AND A HALF...AND THREE
INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF THE WARNED AREA BETWEEN
3 AND 4 PM. WHILE PRECIPITATION HAS BEGUN TO TAPER OFF...RAIN...
HEAVY AT TIMES...WILL RENTER THE AREA BETWEEN 4:30 AND 5 PM FROM THE
NORTH. EXCESSIVE RUNOFF FROM RECENT RAIN IN COMBINATION WITH THE
ADDITIONAL RAINFALL EXPECTED OVER THE NEXT SEVERAL HOURS WILL KEEP
THE THREAT OF FLASH FLOODING GOING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3784 8304 3769 8294 3768 8295 3767 8293
3764 8292 3755 8291 3767 8313 3783 8316
$$
RAY000
WGUS73 KJKL 252314
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT THU JUN 25 2009
KYC153-252324-
/O.CAN.KJKL.FF.W.0039.000000T0000Z-090625T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-
714 PM EDT THU JUN 25 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN MAGOFFIN
COUNTY...
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3784 8304 3769 8294 3768 8295 3767 8293
3764 8292 3755 8291 3767 8313 3783 8316
$$
GVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:39 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 25, 2:39 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 239 PM EDT THU JUN 25 2009 .SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED SHOWERS AND THUNDERSTORMS ARE ENCROACHING UPON OUR NRN COUNTIES... GENERALLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY. SFC WIND STRUCTURE IS SHOWING A MINOR TROF WITH A CONVERGING WIND SHIFT CREATING THE LIFT IN THE SOLAR HEATED UNSTABLE AIR. THIS ACTIVITY SHOULD CONTINUE AND WILL WORK ITS WAY SOUTH INTO EVER RICHER AIR. ACTIVITY SHOULD DIMINISH TOWARDS DARK AS HEATING WANES. NOT EXPECTING THIS ACTIVITY TO MAKE IT AS FAR SOUTH AS THE TN BORDER. ACTUAL FRONT IS NOW CROSSING LK ERIE WITH THE BETTER CONVECTIVE ACTIVITY. THIS FRONT IS FCST TO APPROACH ERN KY TONIGHT AND SHOULD CROSS THE AREA DURING THE DAY ON FRI. PW VALUES GREATER THAN 1.5 INCHES SO STORMS COULD PRODUCE HEAVY RAIN BUT FREEZING LVL AT OR ABOVE 15K SO GREATEST THREAT WILL BE FROM WINDS AND HEAVY RAIN. FRONT LOOKS TO BE SLOWING SO PCPN COULD LINGER LONGER IN THE AREA AND STORMS WILL ALSO LINGER FOR POTENTIAL HEAVY RAIN ON THEIR PASSAGE. EXPECTING ALL ACTIVITY TO CLEAR THE STATE AROUND MIDNIGHT FRI NITE. SLIGHTLY COOLER AND DRIER AIR TO ADVECT INTO REGION BEHIND THE FNT. WEAK HIGH PRESSURE TO BUILD INTO THE AREA ON SAT TO BRING FAIR WEATHER TO THE AREA FOR THE START OF THE WEEKEND...STILL SAT TEMPS WILL CLIMB TO NEAR 90 AS THE SUMMER SUN SHOULD BE ON DISPLAY. FOR TEMPS...HAVE WORKED A COMPROMISE BETWEEN NAM AND GFS. .LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/...UPDATED MODELS ARE IN FAIRLY GOOD AGREEMENT WITH UPPER LEVEL PATTERN THROUGH THE PERIOD. SHORT WAVE RIDGING GIVES WAY TO A SIGNIFICANT UPPER LEVEL LOW PRESSURE SYSTEM WHICH DIGS INTO THE EASTERN CONUS VIA THE GREAT LAKES REGION VERY EARLY IN THE PERIOD. THIS SYSTEM STALLS OUT OVER THE EASTERN GREAT LAKES...OR UPPER OHIO VALLEY REGION AS AT ENERGY PHASES INTO ONE RATHER LARGE CUTOFF. THE GFS WAS THE FIRST TO PICK UP ON THIS TREND YESTERDAY. BOTTOM LINE IS THAT COUNTER CLOCKWISE WINDS AROUND THIS LOW WILL PLACE EASTERN KENTUCKY IN A GENERAL NORTHWEST FLOW PATTERN. THIS COMBINED WITH COOLER MID LEVEL POOL OF AIR ALOFT WILL TEND TO KEEP WEATHER OVER EASTERN KENTUCKY UNSETTLED...ESPECIALLY WITH DIURNAL CONVECTION. FOR SENSIBLE WEATHER...MAIN CHANGES WITH THE EXTENDED WERE TO ACCOUNT FOR LATEST MODEL TRENDS AND THINKING. IN GENERAL TRENDED A BIT COOLER WITH AFTERNOON HIGHS...AND TRENDED HIGHER WITH POPS WHILE ALLOWING FOR TYPICAL DIURNAL FLAVOR. WITH POSITION OF THIS LOW STILL RELATIVELY DISTANT...ONLY WENT WITH ISOLATED CONVECTION FOR AFTERNOON...EARLY EVENING TIME FRAMES. SHOULD LOW RETROGRADE FURTHER TO THE SOUTHWEST...POPS WILL NEED TO BE INCREASED AS WE COME UNDER FURTHER INFLUENCE OF MID LEVEL COLD POOL AND STEEPER MID LEVEL LAPSE RATES...WHICH HAS BEEN THE TREND WITH THE GFS. && .AVIATION.../18Z TO 18Z/ A SHORTWAVE WILL PASS BY IN THE NW FLOW ALOFT LATER TODAY WITH A SFC COLD FRONT APPROACHING LATE IN THE PERIOD. ISOLATED TO SCATTERED CONVECTION ALREADY FORMING ALONG AND NORTH OF THE MOUNTAIN PARKWAY AND SHOULD CONTINUE THROUGH THE END OF THE PERIOD. OVERALL...VFR CONDITIONS ARE EXPECTED AT THE TAF SITES OUTSIDE OF ANY ISOLATED CONVECTION AND POSSIBLE MVFR CIGS LATE...TOWARDS DAWN...AS THE CONVECTION MOISTENS THE AIR MASS FROM ABOVE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DUSTY LONG TERM...RAY AVIATION...DUSTY
Hazardous weather outlook, Jun 25, 3:13 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 313 PM EDT THU JUN 25 2009 KYZ044-050>052-262215- FLEMING-MONTGOMERY-BATH-ROWAN- 313 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS PERIOD WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND AGAIN FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE EACH AFTERNOON ON TUESDAY AND WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY EVENTS OF DAMAGING WINDS... HAIL OR FLASH FLOODING THIS EVENING. KYZ058>060-068-069-079-080-083>088-104-106>120-262215- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- 313 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY CONTAIN DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND AGAIN FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE EACH AFTERNOON ON TUESDAY AND WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY EVENTS OF DAMAGING WINDS... HAIL OR FLASH FLOODING THIS EVENING. AR/DUSTY
In the hours before
Special weather statement, Jun 25, 2:33 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 233 PM EDT THU JUN 25 2009 KYZ109-110-113-120-251900- MAGOFFIN-FLOYD-PIKE-KNOTT- 233 PM EDT THU JUN 25 2009 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT EXTREME SOUTHEASTERN MAGOFFIN AND SOUTHERN FLOYD AND EXTREME WEST CENTRAL PIKE AND NORTHEASTERN KNOTT COUNTIES THROUGH 300 PM EDT THURSDAY AFTERNOON... AT 233 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR PRINTER...MOVING SOUTH AT 20 MPH. THIS STORM WILL BE NEAR DRIFT AROUND 240 PM EDT...MINNIE AROUND 245 PM EDT...WAYLAND AROUND 250 PM EDT...DEMO AROUND 255 PM EDT...RAVEN AROUND 300 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. SCHOETTMER
Special weather statement, Jun 25, 2:37 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 237 PM EDT THU JUN 25 2009 KYZ107-109-110-251900- JOHNSON-MAGOFFIN-FLOYD- 237 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN JOHNSON AND NORTHEASTERN MAGOFFIN AND NORTHWESTERN FLOYD COUNTIES THROUGH 300 PM EDT THURSDAY AFTERNOON... AT 237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PERLIE... MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR FALCON AROUND 245 PM EDT...MASHFORK AROUND 250 PM EDT...CONLEY AROUND 255 PM EDT...RICEVILLE AROUND 300 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SCHOETTMER
Special weather statement, Jun 25, 2:48 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 248 PM EDT THU JUN 25 2009 KYZ052-104-106-251915- ROWAN-ELLIOTT-MORGAN- 248 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM TO AFFECT EXTREME EAST CENTRAL ROWAN AND WESTERN ELLIOTT AND NORTH CENTRAL MORGAN COUNTIES THROUGH 315 PM EDT THURSDAY AFTERNOON... AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FANNIN VALLEY...MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR LITTLE SANDY AROUND 305 PM EDT...SANDY HOOK AROUND 315 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SCHOETTMER
Special weather statement, Jun 25, 3:19 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 319 PM EDT THU JUN 25 2009 KYZ107-109-110-112-251945- JOHNSON-MAGOFFIN-FLOYD-BREATHITT- 319 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM TO AFFECT EXTREME SOUTHWESTERN JOHNSON AND MAGOFFIN AND NORTHWESTERN FLOYD AND EAST CENTRAL BREATHITT COUNTIES THROUGH 345 PM EDT THURSDAY AFTERNOON... AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GULLETT... MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR HENDRICKS AROUND 325 PM EDT...CONLEY STATION AROUND 330 PM EDT...CARVER AROUND 335 PM EDT...DUCO AROUND 340 PM EDT...WALDO AROUND 345 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AND A HALF PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND PEA SIZE HAIL IN THESE AREAS. SCHOETTMER
Special weather statement, Jun 25, 3:24 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 324 PM EDT THU JUN 25 2009 KYZ052-104-106-107-252015- ROWAN-ELLIOTT-JOHNSON-MORGAN- 324 PM EDT THU JUN 25 2009 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN ROWAN AND ELLIOTT AND NORTHEASTERN MORGAN AND EXTREME NORTHWESTERN JOHNSON COUNTIES THROUGH 415 PM EDT THURSDAY AFTERNOON... AT 324 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF HALDEMAN TO HALDEMAN TO HAMM... MOVING EAST AT 15 MPH. THE STORMS WILL BE NEAR WAGNER STORE AROUND 330 PM EDT...LYTTEN AROUND 340 PM EDT...STEELE AROUND 345 PM EDT...ELKFORK AROUND 355 PM EDT...STARK AROUND 400 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SCHOETTMER
Special weather statement, Jun 25, 3:35 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 335 PM EDT THU JUN 25 2009 KYZ051-052-060-104-106-107-252000- ROWAN-BATH-ELLIOTT-MENIFEE-JOHNSON-MORGAN- 335 PM EDT THU JUN 25 2009 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTH CENTRAL ROWAN AND SOUTHEASTERN BATH AND SOUTHWESTERN ELLIOTT AND NORTHERN MORGAN AND NORTHEASTERN MENIFEE AND NORTHWESTERN JOHNSON COUNTIES THROUGH 400 PM EDT THURSDAY AFTERNOON... AT 335 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM SANDY HOOK TO LEISURE TO ZILPO...MOVING SOUTHEAST AT 15 MPH. THE STORMS WILL BE NEAR PARAGON AROUND 340 PM EDT...ISONVILLE AROUND 345 PM EDT...WRIGLEY AROUND 400 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SCHOETTMER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:32 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 4 hr |
| Jun 25, 3:16 PM EDT | Areal Flood Advisory | JKL | Elliott, Floyd, Johnson, Magoffin, Martin, Morgan and 1 more | 4 hr |
| Jun 25, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Rowan, Wolfe | 29 min |
| Jun 25, 3:59 PM EDT | Flash Flood Warning | JKL | Elliott | 3 hr |
| Jun 25, 4:18 PM EDT | Flash Flood Warning | JKL | Morgan, Rowan | 3 hr |
| Jun 25, 4:23 PM EDT | Areal Flood Advisory | JKL | Breathitt, Magoffin, Menifee, Morgan, Rowan, Wolfe | 3 hr |
| Jun 25, 5:40 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 35 min |
| Jun 25, 6:00 PM EDT | Areal Flood Advisory | JKL | Estill, Montgomery, Powell | 2 hr |
| Jun 25, 6:43 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Rockcastle | 6 min |
| Jun 25, 6:50 PM EDT | Areal Flood Advisory | JKL | Jackson | 55 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.